Journal of Integral Equations and Applications

Solvability and uniform local attractivity for a Volterra equation of convolution type

Luciano Abadias, Edgardo Alvarez, Józef Banaś, and Carlos Lizama

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We show the existence of uniformly locally attractive solutions for a nonlinear Volterra integral equation of convolution type with a general kernel. We use methods and techniques of fixed point theorems and properties of measure of noncompactness. We extend earlier results obtained in the context of integral equations of fractional order. We give new insights about a new and striking relation between the size of data and the fractional order $\alpha >0$ of the kernel $k(t)=t^{\alpha -1}/\Gamma (\alpha )$.

Article information

J. Integral Equations Applications, Volume 31, Number 2 (2019), 149-164.

First available in Project Euclid: 23 September 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 45D05: Volterra integral equations [See also 34A12]
Secondary: 47H08: Measures of noncompactness and condensing mappings, K-set contractions, etc. 34A08: Fractional differential equations

Nonlinear Volterra integral equation fixed-point theorem measure of noncompactness uniformly locally attractive solution


Abadias, Luciano; Alvarez, Edgardo; Banaś, Józef; Lizama, Carlos. Solvability and uniform local attractivity for a Volterra equation of convolution type. J. Integral Equations Applications 31 (2019), no. 2, 149--164. doi:10.1216/JIE-2019-31-2-149.

Export citation


  • A. Aghajani, J. Banaś and N. Sabzali, Some generalizations of Darbo fixed point theorem and applications, Bull. Belg. Math. Soc. Simon Stevin 20 (2013), 345–358.
  • J. Banaś and M. Mursaleen, Sequence spaces and measures of noncompactness with applications to differential and integral equations, Springer (2014).
  • J. Banaś and D. O'Regan, On existence and local attractivity of solutions of a quadratic Volterra integral equation of fractional order, J. Math. Anal. Appl. 345 (2008), 573–582.
  • J. Banaś and B. Rzepka, On existence and asymptotic stability of solutions of a nonlinear integral equation, J. Math. Anal. Appl. 284 (2003), 165–173.
  • J. Banaś and B. Rzepka, An application of a measure of noncompactness in the study of asymptotic stability, Appl. Math. Letters 16 (2003), 1–6.
  • J. Banaś and K. Goebel, Measure of noncompactness in Banach spaces, Lectures Notes in Pure and Applied Math. 60, Dekker, New York (1980).
  • B.C. Dhage, Attractivity and positivity results for nonlinear functional integral equations via measure of noncompactness, Differ. Equ. Appl. 2 (2010), 299–318.
  • G. Gripenberg, S.-O. Londen and O. Staffans, Volterra integral and functional equations, Encyclopedia of mathematics and its applications 34, Cambridge University Press (1990).
  • P. Hartman, Ordinary differential equations, Wiley, New York (1964).
  • X. Hu and J. Yan, The global attractivity and asymptotic stability of solution of a nonlinear integral equation, J. Math. Anal. Appl. 321 (2006), 147–156.
  • F. Mainardi, Fractional calculus and waves in linear viscoleasticity: an introduction to mathematical models, Imperial College Press, London (2010).
  • J. Prüss, Evolutionary integral equations and applications, Birkhäuser, Basel (1993). Reprinted in Modern Birkhäuser Classics (2012).
  • F. Zhang, Existence and local attractivity results for a perturbed fractional integral equation, J. Fract. Calc. Appl. 7 (2016), 65–73.